Users Online: 78
Home Print this page Email this page
Home About us Editorial board Search Browse articles Submit article Ahead of Print Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2021  |  Volume : 10  |  Issue : 1  |  Page : 25

Unexpected positive effects of rituximab and corticosteroids on COVID-19 in a patient suffering from granulomatosis with polyangiitis


1 Department of Internal Medicine, School of Medicine, Isfahan University of Medical Sciences; Acquired Immunodeficiency Research Center, Isfahan University of Medical Sciences, Isfahan, Iran
2 Department of Internal Medicine, School of Medicine, Isfahan University of Medical Sciences, Isfahan, Iran

Correspondence Address:
Dr. Mansour Salesi
Department of Internal Medicine, School of Medicine, Isfahan University of Medical Sciences, Isfahan, Iran. Acquired Immunodeficiency Research Center, Isfahan University of Medical Sciences, Isfahan
Iran
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/abr.abr_266_20

Rights and Permissions

The COVID-19 pandemic has raised concerns among physicians and patients with autoimmune disorders about how this viral infection affects the patients receiving immunosuppressive drugs. There are speculations about a higher incidence and severity of COVID-19 in patients receiving a variety of immunosuppressant drugs. However, we reported the rapid recovery from COVID-19 in a 67-year-old male with granulomatosis with polyangiitis who did not experience severe symptoms of the COVID-19 as expected, despite having a history of serious lung involvement due to the autoimmune disease. He received conventional medications to treat COVID-19, though he had been receiving rituximab and corticosteroids before the onset of COVID-19 symptoms. Prevention of the cytokine storm caused by SARS-CoV-2 infection owing to taking the immunosuppressive drugs (rituximab and corticosteroids) could be a reason for these unexpected observations. Therefore, this case showed that taking immunosuppressive drugs is unlikely to be directly related to the increased severity of COVID-19.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed158    
    Printed4    
    Emailed0    
    PDF Downloaded16    
    Comments [Add]    

Recommend this journal